i set off the alarm at walmart!

hello everyone,
i went shopping with my family at walmart yesterday of course i used the electric cart because of sarc i can't walk worth a dam! anyway with groceries in tow i went to leave the store and the dam alarm went off! so i first looked at my boys 13, and 11 and they said "not me". so the lovely lady checked the bags and nothing. my husband said just get up and walk through without the groceries so first we waved my purse, then my phone, nothing so then i walk "sort of " through and low and behold the alarm goes off!! there is nothing in my pockets! so the only thing we can think it is ,is the medicine i am on!!! unless it is the metal plate in my head (just kidding) . so my point is can prednisone, arava , and remicade cause this ? or what is this weird phenomenon?does this happen to anyone else? did i have one to many mri's? just wondering!!!!

Report post

17 replies. Join the discussion

LOL!
THIS has happened to me multiple times, even before drugs! I've done the same thing, left my husband holding the bags and my purse and walked through - no beep.Then, me in a sundress and sandals, no weird jewelry metals, and I beep! A couple years ago, my daughter voiced her concern over this and thought maybe something had been left inside in a surgery. That wasn't it, so what is this? My son in law says the scanner reads radio waves off of the sensors. Weird!


I wonder if sarc releases something chemical that triggers the sensors??

Report post

Hi,
I work at Home Depot and I have deactivated a lot of customer's shoe, wallets, and purses because a lot of stores don't bother when they sell merchandise. I would have said that it was the electric cart because they all have sensormatic to alert us that they are leaving the building but if you walked through it was probably your shoes, were they new?

I had a customer set off the alarm walking in yesterday and she had a sd card in her purse from another store, I deactivated it and she was fine.

I am full of metal (I recently had a lung x-ray and the tech said he had never seen so much metal in a shoulder before) and on tons of meds and I have never set off the alarm, I would probably have to quit my job if I did. I don't think it is the sarc either, I have it in my lungs, lymph nodes, bone marrow and skin, so basically I have it all over, I light up a pet scan like a christmas tree.

I hope this helps,


Hugs,
Laura

Report post

BeautyBarn, Have you ever had your gallbladder removed?
I set them off too, because of the clamps they used during surgery.

Report post

laura, my shoes are soooo old! they are those ugly crocs from dollar general! there was nothing else on me that was new. i wonder if it is the gallium dye from the mri's. i did not ever do this before the mri's! sooo weird!

Report post

carleen i did in 1999? but still i never did that before! this has been within the last couple months. i did it before but we just thought it was a fluke with the merchandise, but i guess it was me all along! ROFLMAO!!!!

Report post

Me-the last time- no new clothes, no tags, flip flops.
The security guard at Wal Mart was laughing.
Of course it didn't help that my husband said he'd be glad to conduct a strip search. LOL

This has happened to me at Kohls and Macys too so it's not just bad scanners at Wallies.

who knows? This began happening after CAT scans in 2006 and continues. But, hey, I didn't beep at the airport in 07 or 08!

Report post

I recall going through the airport scanner and setting it off -- I was on my way to Japan for business. I told the guy the only metal in that area was from my underwire bra lol. They couldn't find anything but now that someone mentioned it, it could possibly of been the clamps from gall bladder removal from 1997. The machine hasn't gone off since guess that airport scanner was just extremely sensitive.

Report post

My bra underwire has set the alarm off before. Dont ask how we figured that out. LOL. Maybe it was that.

Report post

Hi everyone. I had a CT scan last Tuesday and caught a plane on Friday, went through 3 airports and nothing! I don't think it was the dye. I have had about 20 MRI's with gandolinium and I have never set off a metal detector. I am leaning towards the medication that you are taking. I am not on any of that stuff. I guess the test would be to ask my doc to try it as what I am currently on is not working anyway. If I start to set off alarms all over Reno, I will let you know.
Beautybarn, it is probably just your electrifying personality!!

Report post

BeautyBarn,
I just wish we lived in the same town, could walk in to WalMart together and see if we'd make the sensors short out! Have a great day!

Report post

omg too funny ! yeah it must be my electifying personality! ellj that would be hilarious. well at least i made you all smile today!!

Report post

beautybarn and everyone,
Thanks for those laughs. Sometimes ya have to laugh to keep from crying.

My husband once bought a pair of shoes at Wal-Mart and they forgot to deactivate the sensor in them, and everytime, after that, the alarms would go off while leaving Wal-Mart. They finally deactivated his shoes.

Yea, I was going to say: 'It must be your magnetic personality!!'
Thanks!

Report post

If it was a walmart electric cart someone may have planted a RFID tag on it.

A friend of mine got layed off from a store and as a parting gift to the store he put a RFID tag on every one of there shopping carts.
Needless to say the alarm went off every time a cart left the store for days.
another joke was to put the tags on the floor with the glue side up so they would stick to the bottom of peoples shoes.

Report post

This is the first time that I've heard of setting off alarms with no clear indicator(s), and I also take a lot of meds. I have set off alarms however; but due to the pain pump that I have installed in my stomach! Wow! this is fascinating to me.

Report post

beautybarn,

This is off subject but I was wonering did Arava cause you to lose much hair? I have been on MTX 1cc every tuesday,Prednisone 20 mg right now and was on Arava 10 mg for 3 months. After my adrenal crisis my doc put me on 20 Arava and I had to go up to 50 mg Pred but have weaned to 20 since 3/28/09. Anyhow my hair started falling out like crazy and have been itching so since then I stopped the Arava and it seems to be getting better slowly but was wondering if you had this side effect? I really need to try to get off steroids and I am not a candidate for Remicade as it caused my heart to go crazy. The point of the Arava was to try to get me off the Pred.

Thanks and God Bless!!!

Report post

i was just noticing my hair is thinning and losing texture. i am a hairdresser so i can recognize changes, arava is a form of chemotherapy so yes hair loss is probable! i just figure if i lose it i will sport a wig or extensions! did you try remicade that gave the pulpitations? hope this helped you!

Report post

Talking about setting off alarms. A few years back me and my daughter bought a leather coat for her husband and started wandering around the mall. We were told that we set off the alarm in a store and they found that the tag on the coat had not be deactivated. When we arrived back at the store were bought the coat they met us at the door and said how they had been searching for us because we had set off their alarm when we left. So we had been going around setting them off around the mall and not hearing them. lol

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support FSR

Help the Foundation for Sarcoidosis Research reach its goals and support people like yourself by making a donation today.

Donate to the Foundation for Sarcoidosis Research

Discussion topics

Help and information from FSR

Sarcoidosis and the Body
Sarcoidosis is a "multiorgan" disease - meaning it almost always involves more than one organ. It's unpredictable and affects different people in different ways.

You can learn about the ways in which sarcoidosis affects the body in FSR's Sarcoidosis and the Body brochure.

Community leaders